MAUDE Adverse Event Report: ETHICON, LLC COATED VICRYL; SUTURE, ABSORBABLE, SYNTHETIC, POLYGLYCOLIC ACID

ETHICON, LLC COATED VICRYL; SUTURE, ABSORBABLE, SYNTHETIC, POLYGLYCOLIC ACID
Model Number J840D
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/01/2019
Type of Reportable Event Malfunction
Event or Problem Description
Putting in the final stitch to close the vaginal cuff the pop off needle being returned was missing the end piece (where suture is swedged on).(0 vicryl ct-1 j840d lot # pmb943 exp 2/29/2024) doctor came to consult after surgeon examined the vaginal tissue and could not find missing piece.The needle pulled through easily and was considered not likely to be in the tissue, x-ray was called.Then it was noticed one of the other needles had a needle tip missing.Searching the floor both pieces were found.

Brand Name
COATED VICRYL
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC, POLYGLYCOLIC ACID
Manufacturer (Section D)
ETHICON, LLC
route 22 west, p.o. box 151
somerville NJ 08876
MDR Report Key8925991
Report Number8925991
Device Sequence Number2206957
Product Code GAM
UDI-Device Identifier10705031043237
UDI-Public(01)10705031043237
Combination Product (Y/N)N
Initial Reporter StateVA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 08/06/2019
Report Date (Section F) 08/06/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberJ840D
Device Catalogue NumberJ840D
Device Lot NumberPCM943
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? Yes
Event Location Hospital
Date Report to Manufacturer08/23/2019
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date08/23/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Weight81
Date Report Sent to FDA08/06/2019